Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 27, 2011, 5:36 PM EDT for Chattahoochee County, Muscogee County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2011, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 27, 2011, 6:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
Counties Chattahoochee County, GA, Muscogee County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
912
WWUS82 KFFC 272136
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT WED JUL 27 2011
GAZ089-090-272215-
536 PM EDT WED JUL 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MUSCOGEE
AND WESTERN CHATTAHOOCHEE COUNTIES UNTIL 615 PM EDT...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS INCREASING ALONG THE
CHATTAHOOCHEE...MUSCOGEE LINE...SOUTHEAST OF COLUMBUS... MOVING WEST
AT 10 MPH.
THESE THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS TO 35 MPH AS THEY MOVE
WEST THROUGH THE COLUMBUS METROPOLITAN AREA. MINOR FLOODING OF
LOW-LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE DURING THE NEXT
HOUR. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. MOTORISTS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
&&
LAT...LON 3261 8505 3248 8470 3225 8484 3233 8501
3235 8501 3236 8499 3243 8497 3246 8501
3251 8501 3259 8508 3261 8508
TIME...MOT...LOC 2127Z 105DEG 10KT 3241 8478
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:57 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 27, 3:57 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 PM EDT WED JUL 27 2011 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... SOMEWHAT DRIER AND MORE STABLE AIR REMAINS OVER NORTH GEORGIA THIS AFTERNOON WITH LIGHT EASTERLY FLOW. EVEN SO...A FEW SHOWERS HAVE DEVELOPED ACROSS THE HIGHER ELEVATIONS. SO FOR THIS EVENING HAVE CONTINUED WITH SLIGHT CHANCE FOR THE CWA EXCEPT CHANCE GENERALLY CSG TO MCN AND SOUTH THIS EVENING. UPPER RIDGE REMAINS OVER THE SOUTHEAST THROUGH THE SHORT TERM BUT THE CENTER GETS PUSHED TO THE ATLANTIC COAST BY FRIDAY AS RETURN SOUTHERLY FLOW SETS UP. IN ADDITION...MODELS ARE SHOWING AN EASTERLY WAVE TRACKING UNDER THE RIDGE INTO THE LOUISIANA COAST AREA BY FRIDAY. IN GENERAL...WITH WEAK UPPER DYNAMICS ACROSS OUR CWA AND INCREASING MOISTURE A DIURNAL PATTERN FOR POPS LOOKS REASONABLE. HAVE FOLLOWED MAV/MET TEMPERATURES WITH ONLY MINOR TWEAKS. HEAT INDEX VALUES REMAIN BELOW ADVISORY CRITERIA FOR THURSDAY. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... UPPER RIDGE GETS PUSHED WESTWARD DURING THE LONG TERM AS TROUGH DEEPENS ALONG THE EASTERN STATES. DIURNAL POPS LOOK OKAY FOR MUCH OF THE PERIOD. INCREASING NORTHWEST FLOW ALOFT SHOULD PUSH A FRONT SOUTHWARD THROUGH THE CWA DURING TUESDAY. THIS WOULD MEAN A DRYING TREND FOR THE CWA BY THE LAST DAY OF THE EXTENDED. AT THIS TIME I AM RELUCTANT TO REMOVE POPS FOR WEDNESDAY DUE TO POSSIBLE TIMING UNCERTAINTY. && AVIATION... 18Z UPDATE... LOW CIGS SOUTH OF THE BOUNDARY ACROSS CENTRAL GEORGIA HAVE SCATTERED OUT. HAVE INCLUDED CB TO START FOR CSG AND MCN...BUT HOLD OFF ON NORTHERN TAFS UNTIL 20Z. WINDS SE EARLY BUT SHIFTING S TO SW AFTER ABOUT 02Z...BUT LESS THAN 5KT TO CALM OVERNIGHT. EXPECT IFR CIGS AT MCN AND CSG THURSDAY MORNING SIMILAR TO THIS MORNING...AND HAVE FEW010 AT NORTHERN TAFS FOR POSSIBLE LOW CLOUDS MOVING NORTH. MVFR VSBY FOR ALL TAFS THURSDAY MORNING. CIGS/VSBY PROBLEMS DISSIPATING AFTER 14-15Z. CB IN ATL CLOUD GROUP STARTING 18Z. //ATL CONFIDENCE...18Z UPDATE... HIGH ON WIND SPEEDS...MEDIUM ON TIMING OF WIND SHIFT. HIGH ON VSBY. MEDIUM ON POSSIBLE FEW-SCT IFR THURSDAY MORNING. MEDIUM ON OCCURRENCE OF CONVECTION TODAY...LOW ON IMPACTING ATL. MEDIUM ON CONVECTION THURSDAY AFTERNOON. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 94 72 95 / 20 20 20 20 ATLANTA 74 92 75 94 / 20 20 20 20 BLAIRSVILLE 64 90 65 90 / 20 20 20 20 CARTERSVILLE 70 95 69 95 / 20 20 20 20 COLUMBUS 73 93 75 96 / 20 40 20 20 GAINESVILLE 73 93 73 94 / 20 20 20 20 MACON 73 94 73 96 / 20 30 20 20 ROME 70 94 71 94 / 20 20 20 20 PEACHTREE CITY 70 92 71 94 / 20 20 20 20 VIDALIA 73 94 76 95 / 30 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Jul 27, 3:11 AM EDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 311 AM EDT WED JUL 27 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 311 AM EDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK SURFACE TROUGH OF LOW PRESSURE WILL MEANDER ACROSS PARTS OF NORTH AND CENTRAL GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN AND WIND GUSTS TO 35 MPH. THE MORE FAVORABLE LOCATION FOR THUNDERSTORM DEVELOPMENT WILL BE GENERALLY SOUTH OF CARROLLTON TO ATHENS LINE...AND ALTHOUGH THE CONVECTIVE ACTIVITY CAN OCCUR AT ANYTIME... THE GREATER CHANCE FOR THUNDERSTORMS WILL OCCUR BETWEEN NOON AND 10 PM. .DISCUSSION... A WEAK SURFACE TROUGH WILL INTERACT WITH A MOIST AND MODERATELY UNSTABLE AIR MASS TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS PARTS OF NORTH AND MOST OF CENTRAL GEORGIA TODAY. AS CAPE VALUES INCREASE INTO THE 2000 TO 2500 RANGE A FEW THUNDERSTORMS COULD BECOME STRONG LATE IN THE AFTERNOON OR EARLY EVENING. HOWEVER... THUNDERSTORMS TODAY ARE EXPECTED TO STAY BELOW SEVERE LIMITS. THE SLOW MOVING STORMS COMBINED WITH INCREASING MOISTURE FROM THE SOUTH COULD PRODUCE LOCALLY HEAVY RAIN AT TIMES... WITH BRIEF PONDING OF WATER ACROSS A FEW LOW LYING...FLOOD PRONE AREAS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 27, 5:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT WED JUL 27 2011
GAZ089-090-272215-
536 PM EDT WED JUL 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MUSCOGEE
AND WESTERN CHATTAHOOCHEE COUNTIES UNTIL 615 PM EDT...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS INCREASING ALONG THE
CHATTAHOOCHEE...MUSCOGEE LINE...SOUTHEAST OF COLUMBUS... MOVING WEST
AT 10 MPH.
THESE THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS TO 35 MPH AS THEY MOVE
WEST THROUGH THE COLUMBUS METROPOLITAN AREA. MINOR FLOODING OF
LOW-LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE DURING THE NEXT
HOUR. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. MOTORISTS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
&&
LAT...LON 3261 8505 3248 8470 3225 8484 3233 8501
3235 8501 3236 8499 3243 8497 3246 8501
3251 8501 3259 8508 3261 8508
TIME...MOT...LOC 2127Z 105DEG 10KT 3241 8478The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:19 PM EDT | Special Weather Statement | FFC | Bibb | 26 min |
| Jul 26, 8:23 PM EDT | Special Weather Statement | FFC | Upson | 22 min |
| Jul 26, 8:52 PM EDT | Special Weather Statement | FFC | Talbot | 23 min |
| Jul 26, 9:01 PM EDT | Special Weather Statement | FFC | Crawford | 29 min |
| Jul 26, 9:03 PM EDT | Special Weather Statement | FFC | Pike | 27 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.